Alert archive / Oklahoma / Wind Advisories in 2019
Wind Advisory 19, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 11, 2019, 6:23 AM CST for 16 counties in Oklahoma; Hardeman County, Wichita County, Wilbarger County, Texas. It took effect at Nov 11, 2019, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 6:23 AM CST (12:23 UTC)
- In effect from
- Nov 11, 2019, 12:00 PM CST
- Expired
- Nov 11, 2019, 5:55 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 97 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 11, 5:55 AM CST, 28 minutes earlier.
Area forecast discussion, Nov 11, 5:55 AM CST, 28 minutes before
Area Forecast Discussion National Weather Service Norman OK 555 AM CST Mon Nov 11 2019 .DISCUSSION... The November 11-12 00 UTC TAF discussion follows: && .AVIATION... Very gusty northerly winds are expected today with some gusts approaching 50 knots across west central/southwest Oklahoma. Widespread IFR to MVFR stratus will also continue for the next several hours. There will be the chance for scattered showers, drizzle, freezing drizzle, and sleet for a short period of time behind the front; however, the probability for a given terminal is too low to include in any TAFs. VFR conditions will return from northwest to southeast this afternoon. The gusty northerly winds should weaken markedly this evening into the overnight hours. Mahale && .PREV DISCUSSION... /issued 421 AM CST Mon Nov 11 2019/ DISCUSSION... The cold front has through the northwestern half of Oklahoma by 3AM, still set to clear the state before noon. Temperature drops are gradual, but falling temperatures are expected for all of the morning into early afternoon. Additionally, the wind advisory has been continued through the day and some gusts over 50 mph are expected in west central or southwestern Oklahoma. Scattered showers ahead of the front over central Oklahoma will continue to develop while drizzle and light rain will continue to form over parts of northern Oklahoma. There will be a small window where some drizzle or light rain falls with surface temperatures below freezing over northern and possibly central Oklahoma this morning. This will be a short-term forecast event evaluating the need for any winter weather advisory for very light glazing. By late afternoon, there only remains a slight chance for light freezing drizzle over southeastern Oklahoma before the much drier air moves across that area. Winds will decrease by Tuesday morning with the coldest morning of the season so far. The center of the airmass will pass over Oklahoma Tuesday with light winds and sunshine. A modest warming trend begins Tuesday with northwest flow and another, weaker cold front on Thursday. The airmass difference will be minimal with this frontal passage. Very low rain chances return late in the weekend with another wave passage in the fast northwest flow over the southern plains. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 41 17 38 25 / 60 0 0 0 Hobart OK 39 16 39 25 / 30 0 0 0 Wichita Falls TX 46 20 40 24 / 50 0 0 0 Gage OK 30 13 44 26 / 20 0 0 0 Ponca City OK 34 15 36 23 / 30 0 0 0 Durant OK 55 22 42 24 / 70 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Wind Advisory until 9 PM CST this evening for OKZ004>048-050>052. TX...Wind Advisory until 9 PM CST this evening for TXZ083>090. && 10/09/10
Hazardous weather outlook, Nov 11, 4:30 AM CST, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 430 AM CST Mon Nov 11 2019 OKZ004>048-050>052-TXZ083>090-121100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 430 AM CST Mon Nov 11 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Winter Weather... Light freezing drizzle or light freezing rain may occur this morning in northern and central Oklahoma and this afternoon in south central Oklahoma. Accumulation would be very light. .DAYS TWO THROUGH SEVEN...Sunday through Friday... . No hazardous weather is expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:23 AM CST | High Wind Warning | OUN | Beckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more | 6 hr |
| Nov 11, 8:36 AM CST | Winter Weather Advisory | OUN | Blaine, Caddo, Canadian, Cleveland, Comanche, Garfield and 16 more | 6 hr |
Nearby
Wind Advisories in Oklahoma, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.